Vol. 9, No. 8, 2015

Download this article
Download this article For screen
For printing
Recent Issues

Volume 10
Issue 9, 1845–2052
Issue 8, 1601–1843
Issue 7, 1373–1600
Issue 6, 1147–1371
Issue 5, 939–1146
Issue 4, 695–938
Issue 3, 451–694
Issue 2, 215–450
Issue 1, 1–214

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
Cover
Editorial Board
Editors' Addresses
Editors' Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Subscriptions
Editorial Login
Contacts
Author Index
To Appear
 
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
The number of nonzero coefficients of modular forms $(\mathrm{mod} p)$

Joël Bellaïche and Kannan Soundararajan

Vol. 9 (2015), No. 8, 1825–1856
DOI: 10.2140/ant.2015.9.1825
Abstract

Let f = n=0anqn be a modular form modulo a prime p, and let π(f,x) be the number of nonzero coefficients an for n < x. We give an asymptotic formula for π(f,x); namely, if f is not constant, then

π(f,x) c(f) x (logx)α(f)(loglogx)h(f),

where α(f) is a rational number such that 0 < α(f) 34, h(f) is a nonnegative integer and c(f) is a positive real number. We also discuss the equidistribution of the nonzero values of the coefficients an.

Keywords
modular forms modulo $p$, Hecke operators, Selberg–Delange's method
Mathematical Subject Classification 2010
Primary: 11F33
Secondary: 11F25, 11N25, 11N37
Milestones
Received: 29 October 2014
Revised: 5 July 2015
Accepted: 3 August 2015
Published: 29 October 2015
Authors
Joël Bellaïche
Department of Mathematics
Brandeis University
415 South Street
Waltham, MA 02453
United States
Kannan Soundararajan
Department of Mathematics
Stanford University
450 Serra Mall, Building 380
Stanford, CA 94305-2125
United States